MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number TEXP150RH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent a breast augmentation with artoura breast tissue expander 750cc and experienced a deflation on the right side post-operatively.As a result, the patient underwent explantation on (b)(6) 2019.
 
Additional Manufacturer Narrative
On (b)(6) 2019, mentor completed evaluation of the device.Device evaluation summary: upon visual examination of the sample, a rupture at the union between shell and patch was noticed on the anterior view.Microscopic examination was performed and no evidence of instrument damage was observed.No additional anomalies were observed.It should be noted that as part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Although the manufacturing criteria was met during manufacturing, there is an open investigation to address with the defects of the suture tabs on the tissue expander as seen by the customer.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9286466
Report Number1645337-2019-23139
Device Sequence Number11294121
Product Code LCJ
UDI-Device Identifier00081317009504
UDI-Public00081317009504
Combination Product (Y/N)N
Initial Reporter StateNC
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2023
Device Catalogue NumberTEXP150RH
Device Lot Number7675319
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2019
Initial Date Received by Manufacturer 10/07/2019
Supplement Date Received by Manufacturer11/26/2019
Initial Report FDA Received Date11/06/2019
Supplement Report FDA Received Date12/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR